Visit our newest sister site!
Hundreds of free aircraft flight manuals
Civilian • Historical • Military • Declassified • FREE!


TUCoPS :: Wetware Hacking :: Others :: l_trypto.txt

On L-Tryptophan





Volume  3, Number 35                                       November  4, 1990

                       Update: Analysis of L-Tryptophan
               for the Etiology of Eosinophilia-Myalgia Syndrome

    In  August  1990,  CDC  and  the  Food  and Drug Administration proposed a
structure for peak 97 (Figure 1A), the high performance liquid chromatographic
(HPLC) peak that was most predictive of L-tryptophan (LT) lots associated with
eosinophilia-myalgia  syndrome  (EMS)  cases(1).  This  report  updates  those
findings.
    Analyses  of  the  product of LT and acetaldehyde show that the product is
the di-L-tryptophan aminal of acetaldehyde (DTAA),  with  the  methine  bridge
coupling  the  two tryptophan molecules across the indolenitrogens (Figure 1B)
rather than the amino nitrogens (Figure 1A).  Thissynthesized product has  the
same  proton nuclear magnetic resonance(NMR) spectra,  mass spectra,  and HPLC
chromatographic properties aspeak 97. [...]

1.  CDC.  Analysis of L-tryptophan for the  etiology  of  eosinophilia-myalgia
syndrome. MMWR 1990;39:589-91.

2. Reynolds WF, McClean S, Perpick-Dumont M, Enriquez RG.Improved 13C-1H shift
correlation  spectra  for  indirectly bonded carbons and hydrogens:  the FLOCK
sequence. Magn ResonChem 1989;27:162-9.

3. Crofford LJ, Rader JI, Dalakas MC, et al.  L-Tryptophan implicated in human
eosinophilia-myalgia  syndrome  causes fasciitis and perimyositis in the Lewis
rat. JClin Invest 1990;86:1757-63.

Health InfoCom Network News                                             Page 28

****************************** Article Separation *****************************

L-tryptophan eosinophilia-myalgia synrome (L-TRP-EMS) references:

Belongia-E-A, et al. "An investigation of the cause of the eosinophilia-
myalgia syndrome associated with tryptophan use"  N-Engl-J-Med.  1990 Aug 9.
323(6).  P 357-365 (see also N-Engl-J-Med.  1990 Oct 4.  323(14).  P 992-993

     "CONCLUSIONS.  The outbreak of the eosinophilia-myalgia syndrome in
     1989 resulted from the ingestion of a chemical constituent that was
     associated with specific tryptophan-manufacturing conditions at one
     company.  The chemical constituent represented by peak E may contribute
     to the pathogenesis of the eosinophilia-myalgia syndrome, or it may be a
     surrogate for another chemical that induces the syndrome."

Mayeno-A-N, et al.  "Characterization of "peak E," a novel amino acid
associated with eosinophilia-myalgia syndrome."  Science.  1990 Dec 21.  
250(4988).  P 1707-1708.

     Spectral and chemical studies now demonstrate that peak E is
     1,1'-ethylidenebis[tryptophan]. This novel amino acid may be the
     etiological agent responsible for EMS, or it may be a marker of a
     still unidentified causal agent.

Slutsker-L, et al. "Eosinophilia-myalgia syndrome associated with exposure
to tryptophan from a single manufacturer."  JAMA. 1990 Jul 11.  264(2).
P 213-217.

****************************** Article Separation *****************************

From: eesnyder@boulder.Colorado.EDU (Eric E. Snyder)
Date: 10 Feb 92 14:29:21 GMT
Newsgroups: alt.drugs
Subject: Re: Tryptophan

malcolm@basser.cs.su.oz.au (Malcolm Bjorn Gillies) writes:
>Has anyone else heard the rumour that it was withdrawn from general
>availability becuase it was being used as a precursor for the synthesis of
>hallucinogenic tryptamine derivatives?

Tryptophan is a possible precursor of DMT.  More than likely, however, 
tryptamine itself would be the preferred precursor for DMT.  I would 
wager that anyone capable of making DMT from either precursor would 
have access to both compounds through the usual channels and would not
try extracting the amino acid from store-bought tablets.  Has anyone 
found LiAlH4 at a healthfood store?

Judging from the amount of DMT on the street these days (none), I don't
think it is a big public health problem.  5-MeODMT is not even a controlled
substance and is pharmacologically very similar.




TUCoPS is optimized to look best in Firefox® on a widescreen monitor (1440x900 or better).
Site design & layout copyright © 1986-2014 AOH